| Catalog Number |
5521-B-300 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Ambulation or Postural Difficulties (2544)
| Date of Event |
09/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
Event or Problem Description
The following information was provided: it was reported that the patient's left knee was revised.Patient sustained a tibial periprosthetic in a fall, and the baseplate subsided.The baseplate and insert were revised to a baseplate with stem and augments, and a new insert.Rep confirmed that there were no allegations against the revised insert, and that no further information will be released by the hospital or surgeon.
Event or Problem Description
No new information.
Additional Manufacturer Narrative
Reported event: an event regarding malposition & periprosthetic fracture involving a triathlon baseplate was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a left cemented triathlon total knee arthroplasty since i was able to see the lateral view of the x-ray with the implant in place.While i do not have a primary or revision operation report, i can confirm that these event events occurred since i was able to review the implant sheets utilized on the appropriate dates.Root cause analysis: the root cause of a tibial plateau fracture with subsidence of the tibial component shortly after the index procedure in this case can be determined with a high degree of certainty assuming the facts given.In this case trauma would be the probable cause although surgical technique in the way of positioning and fixation of the implant might be contributory leading to displacement with trauma.Patient lifestyle, activity level and bmi can also be contributory given the fall.I would not assign any causality to the implant." -product history review: product history review records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's left knee was revised.Patient sustained a tibial periprosthetic in a fall, and the baseplate subsided.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a left cemented triathlon total knee arthroplasty since i was able to see the lateral view of the x-ray with the implant in place.While i do not have a primary or revision operation report, i can confirm that these event events occurred since i was able to review the implant sheets utilized on the appropriate dates.Root cause analysis: the root cause of a tibial plateau fracture with subsidence of the tibial component shortly after the index procedure in this case can be determined with a high degree of certainty assuming the facts given.In this case trauma would be the probable cause although surgical technique in the way of positioning and fixation of the implant might be contributory leading to displacement with trauma.Patient lifestyle, activity level and bmi can also be contributory given the fall.I would not assign any causality to the implant." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.